MAUDE Adverse Event Report: SYNTHES GMBH 14MM/130 DEG TI CANN TFNA 340MM/LEFT-STERILE; ROD, FIXATION, INTRMEDULLARY AND ACCESSORIES

SYNTHES GMBH 14MM/130 DEG TI CANN TFNA 340MM/LEFT-STERILE; ROD, FIXATION, INTRMEDULLARY AND ACCESSORIES
Catalog Number 04.037.455S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from germany reports an event as follows: it was reported that on an unknown date, a trochanteric fixation nail advanced (tfna) nail was broken.This report is for an unknown tfna nail.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d1, d2, d3, d4, g4 - 510k: this report is for an unknown device/unknown lot.Part and lot number are unknown; udi number is unknown.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a synthes employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Manufacturing location: monument manufacturing date: 29-sep-2021, expiration date: 01-sep-2031, part number: 04.037.455s, 14mm/130 deg ti cann tfna 340mm/left-sterile, lot number: 411p356 (sterile), lot quantity: (b)(4).This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.3, tfna lock drive, lot number: 378p014, lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection sheet, ns673827 rev a met all inspection acceptance criteria.Part number: 04.037.942.2, lock prong, 130 degree tfna lot number: 226p361 lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Part number: 21127, timoagri16.00 lot number: 75p4645 lot quantity: (b)(4).Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample and review of the x-ray provided revealed that the tfna fem nail ø14 le 130° l340 timo15 was broken across the spiral blade insertion hole, both fragments were returned for evaluation.The edges of the fracture section do not indicate any signs of material issue, only smoothed out areas, most likely due to constant friction between the pieces before removal process.While no root cause can be established with the available information, factors such as the age of the patient, underlying disease, bone density, or a possible early weight-bearing, could have led to failure of the implant.A dimensional inspection for the tfna fem nail ø14 le 130° l340 timo15 was unable to be performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the tfna fem nail ø14 le 130° l340 timo15 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Device history review (dhr): manufacturing location: monument, manufacturing date: 29-sep-2021, expiration date: 01-sep-2031, part number: 04.037.455s, 14mm/130 deg ti cann tfna 340mm/left-sterile, lot number: 411p356 (sterile), lot quantity: (b)(4).One piece scrapped for machine malfunction.Production order traveler met all inspection acceptance criteria aside from the one piece noted.Inspection sheet, in-process / inspect dimensional / final met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.Scn supplied by jabil (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.3, tfna lock drive lot number: 378p014 lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection sheet, ns673827 rev a met all inspection acceptance criteria.Part number: 04.037.942.2, lock prong, 130 degree tfna lot number: 226p361 lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Part number: 21127, timoagri16.00 lot number: 75p4645 lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Certified test report supplied by perryman company dated 02-oct-2020 was reviewed and determined to be conforming.Lot summary report dated 24-aug-2021 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
14MM/130 DEG TI CANN TFNA 340MM/LEFT-STERILE
Common Device Name
ROD, FIXATION, INTRMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17961323
Report Number8030965-2023-13128
Device Sequence Number17901220
Product Code HSB
UDI-Device Identifier10886982097590
UDI-Public(01)10886982097590
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.037.455S
Device Lot Number411P356
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/05/2023
Supplement Date Received by Manufacturer11/15/2023
01/29/2024
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date12/05/2023
02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOCKSCR Ø5 L36 F/NAILS TAN LIGHT GREEN; LOCKSCR Ø5 L38 F/NAILS TAN LIGHT GREEN; TFNA HELICAL BLADE PERF L110 TAN
Patient SexUnknown